MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD MONOSOF; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number SN-764
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, when utilizing the mattress suturing technique while closing an open radical resection of back melanoma, the needle broke when passing through a thick tissue.There was no patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of three devices.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foils were inspected with light assisted microscopy with no abnormalities.The visual inspection of the opened sample noted one suture and three needles.The open needle had a broken swage end, and under microscopic inspection found instrument marks.A bend moment test was performed on the undamaged needles, and the results exceeded the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer's quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Grasping the needle at the swaged end can cause the needle to bend or break.The needle should always be held in the middle where the diameter is greatest.Should new information become available, the file will be r e-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when utilizing the mattress suturing technique while closing an open radical resection of back melanoma, the needle broke when passing through a thick tissue.New suture strand was used to complete the case.There was no patient injury.

Brand Name
MONOSOF
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7242234
Report Number9612501-2018-00170
Device Sequence Number834575
Product Code GAR
UDI-Device Identifier20884521080185
UDI-Public20884521080185
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K900531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSN-764
Device Catalogue NumberSN-764
Device Lot NumberD7F0847X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR